Alert archive / Colorado / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 112, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 7, 2013, 7:18 PM MDT for Baca County, Colorado. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2013, 7:18 PM MDT (01:18 UTC)
- Expired
- Aug 7, 2013, 7:45 PM MDT
- In force
- 27 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Baca County, CO
The radar
The Dodge City radar (KDDC), 207 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 4:32 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.3 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 418 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 2314 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
988
WUUS55 KPUB 080118
SVRPUB
COC009-080145-
/O.NEW.KPUB.SV.W.0112.130808T0118Z-130808T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
718 PM MDT WED AUG 7 2013
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BACA COUNTY IN SOUTHEAST COLORADO...
* UNTIL 745 PM MDT
* AT 715 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES SOUTH OF
STONINGTON...AND MOVING NORTHEAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHEASTERN BACA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3699 10205 3698 10209 3698 10227 3700 10238
3719 10240 3733 10204 3732 10203 3700 10203
TIME...MOT...LOC 0118Z 246DEG 14KT 3711 10223
HAIL...1.00IN
WIND...60MPH
$$
KAM2 follow-up statements
743
WWUS55 KPUB 080126
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
726 PM MDT WED AUG 7 2013
COC009-080145-
/O.CON.KPUB.SV.W.0112.000000T0000Z-130808T0145Z/
BACA CO-
726 PM MDT WED AUG 7 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BACA COUNTY UNTIL 745 PM MDT...
AT 724 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES SOUTH OF
STONINGTON...AND MOVING NORTHEAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHEASTERN BACA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3700 10205 3700 10208 3703 10218 3707 10234
3720 10238 3733 10204 3732 10203 3700 10203
TIME...MOT...LOC 0126Z 246DEG 14KT 3712 10219
HAIL...1.00IN
WIND...60MPH
$$
KAM352
WWUS55 KPUB 080135
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
735 PM MDT WED AUG 7 2013
COC009-080145-
/O.CAN.KPUB.SV.W.0112.000000T0000Z-130808T0145Z/
BACA CO-
735 PM MDT WED AUG 7 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BACA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3700 10205 3700 10208 3703 10218 3707 10234
3720 10238 3733 10204 3732 10203 3700 10203
TIME...MOT...LOC 0135Z 246DEG 14KT 3713 10215
$$
KAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 4:42 PM MDT, 2 hours 36 minutes earlier.
Area forecast discussion, Aug 7, 4:42 PM MDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 442 PM MDT WED AUG 7 2013 .UPDATE... ISSUED AT 438 PM MDT WED AUG 7 2013 UPDATED GRIDS TO INCORPORATE LATEST OBS DATA...AS WELL AS ISSUANCE OF SEVERE THUNDERSTORM WATCH FOR KIOWA...BENT...PROWERS AND BACA COUNTIES THROUGH 05Z. SINCE POTENTIAL SEVERE WX WILL OCCUR ON THE FRONT END FOR PUB CWA...WATCH BOX MOST LIKELY WILL NOT LAST UNTIL 05Z FOR THE FORECAST AREA. MOORE && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 243 PM MDT WED AUG 7 2013 ...HEAVY RAIN THE MAIN CONCERN FOR THE NEXT 24 HOURS... CURRENTLY...AN UPPER LEVEL DISTURBANCE IS LIFTING NORTHEAST ACROSS CENTRAL COLORADO...WHILE A SECONDARY STRONG DISTURBANCE IS LIFTING NORTH ACROSS NORTHERN NEW MEXICO. THE BAND OF SHOWERS AND THUNDERSTORMS THAT MOVED ACROSS NORTHERN PORTIONS OF THE CWA HAVE SHIFTED INTO NORTHERN COLORADO. BEHIND THIS INITIAL WAVE...SUN HAS STARTED TO BAKE THE EASTERN PLAINS WITH CONVECTION FIRING OVER THE EASTERN MOUNTAINS AND I-25 CORRIDOR. MOISTURE IS ABUNDANT WITH DEW POINTS IN THE LOWER TO MID 60S ACROSS THE PLAINS...AND SURFACE WINDS HAVE SHIFTED EASTERLY BANKING THE MOISTURE UP AGAINST THE EASTERN MOUNTAINS. TEMPERATURES HAVE WARMED WHERE THE SUN HAS COME OUT WITH UPPER 70S TO LOWER 80S...WHILE AREAS THAT HAVE SEEN SHOWERS AND CLOUD COVER HAVE SEEN 60S. REST OF TODAY AND TONIGHT...HIGH-RES MODELS ARE IN TWO CAMPS IN REGARDS TO CONVECTION THIS AFTERNOON AND TONIGHT...WITH A HANDFUL FAVORING NORTHERN COLORADO...WHILE THE REST FAVOR A SOUTHERN CONVECTIVE EXPANSION. GIVEN THE TRACK OF THE SOUTHERN SHORTWAVE TROUGH OVER NORTHERN NEW MEXICO ON WATER VAPOR SATELLITE IMAGERY HAVE TRENDED WITH THE MORE SOUTHERLY SOLUTIONS. EXPECT A RAPID EXPANSION OF CONVECTION THIS AFTERNOON AS THE SHORTWAVE TROUGH LIFTS INTO SOUTHERN COLORADO. GIVEN THE ABUNDANT MOISTURE AND UPSLOPE EASTERLY FLOW...WIDESPREAD HEAVY RAINFALL IS EXPECTED THROUGH TONIGHT ACROSS THE REGION...ESPECIALLY THE EASTERN MOUNTAINS AND THE PLAINS. AS FOR THE SEVERE THREAT...AREAS OVER EASTERN LAS ANIMAS AND BACA COUNTIES WILL HAVE THE POTENTIAL TO SEE A COUPLE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING WITH HAIL IN EXCESS OF AN INCH AND WIND GUSTS GREATER THAN 60 MPH. GIVEN THE INSTABILITY AND MODEST SHEAR...ALONG WITH VERY LOW LCL VALUES...A BRIEF TORNADO WILL BE POSSIBLE. AS THE EVENING PROGRESSES...EXPECT SHOWER ACTIVITY TO SPREAD ACROSS ALL THE PLAINS AND PERSIST INTO THURSDAY MORNING. FLASH FLOODING ACROSS MUCH OF SOUTHERN COLORADO WILL REMAIN A THREAT THROUGH TONIGHT GIVEN THE HEAVY RAINFALL THAT IS EXPECTED. AS FOR THE BURN SCARS...THE GREATEST THREAT FOR FLASH FLOODING APPEARS TO BE THIS AFTERNOON AND EVENING...WHEN THE CONVECTIVE THREAT IS HIGHEST AND RAINFALL RATES ARE HIGHEST. RAINFALL RATES UNDER THUNDERSTORMS WILL LIKELY EXCEED 1 INCH PER HOUR LEADING TO THE FLASH FLOOD THREATS ON BURN SCARS. ELSEWHERE...PROLONGED TOTALS RAINFALL TOTALS UNDER THUNDERSTORMS AND OVERNIGHT WILL LEAD TO WIDESPREAD TOTALS OVER 2 INCHES...WITH SOME MODEL PROJECTIONS INDICATING SOME AREAS RECEIVING WELL OVER THAT! WE WILL BE MONITORING THE FLASH FLOOD THREAT CLOSELY THROUGH TONIGHT. THURSDAY...MODELS IN BETTER AGREEMENT WITH THE SLOW PROGRESSION OF THE UPPER LEVEL SHORTWAVE WITH IT EJECTING INTO NORTHEAST COLORADO BY THURSDAY AFTERNOON. LOW LEVEL FLOW WILL REMAIN NORTHEASTERLY AND MOISTURE IN PLACE ACROSS THE REGION. EXPECT THE CONVECTIVE ACTIVITY FROM WEDNESDAY NIGHT TO HAVE SHIFTED EAST BY EARLY MORNING THURSDAY. THIS WILL LIKELY ALLOW SOME DESTABILIZATION ACROSS THE PLAINS THROUGH THE MORNING HOURS THURSDAY AS THE BACK END OF THE VORT LOBE LIFTS ACROSS THE AREA. EXPECT SHOWERS AND THUNDERSTORMS TO REDEVELOP OVER THE MOUNTAINS BY MID TO LATE MORNING BEFORE EXPANDING EASTWARD ACROSS THE PLAINS FOR THE AFTERNOON. THERE IS SOME DISAGREEMENT BETWEEN VARIOUS MODELS ABOUT HOW WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY MAY BE ACROSS THE PLAINS...WITH SOME REALLY HITTING THE PALMER DIVIDE...EASTERN MOUNTAINS AND RATON. GIVEN THE NORTHEAST FLOW...CAN SEE THIS AS BEING THE LIKELY SCENARIO. THEREFORE...LOCALLY HEAVY RAINFALL FROM THUNDERSTORMS WILL BE LIKELY ACROSS THE MOUNTAINS...PALMER DIVIDE AND RATON RIDGE DURING THE AFTERNOON. THIS WILL INCLUDE THE BURN SCARS WHERE FLASH FLOODING WILL REMAIN A POSSIBILITY. MOZLEY .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 243 PM MDT WED AUG 7 2013 SHORTWAVE FINALLY EXITING EASTERN CO THURSDAY NIGHT WITH MODELS KEEPING MAJORITY OF PCPN IN AND NEAR THE MTS...AND FAR SOUTHEAST PLAINS THURSDAY EVENING BEFORE DWINDLING IT OVERNIGHT. ON FRIDAY...UPPER RIDGE AXIS SHIFTS OVER THE REGION...WITH SOME DRIER AIR SPREADING UP IN THE MID AND UPPER LEVELS ACROSS SOUTHWEST PORTIONS OF THE STATE. STILL LOTS OF LOW LEVEL MOISTURE BANKED UP IN SOUTHEAST LOW LEVEL FLOW ACROSS THE PLAINS SOUTHEAST MOUNTAINS. CAPE VALUES FRI AFTERNOON ACROSS THE MTS/ADJACENT PLAINS...GENERALLY IN THE 500-1000 J/KG RANGE WITH RATHER WEAK DEEP LAYER SHEARS. THUS MAIN THREAT WILL BE LOCALLY HEAVY RAIN. WORRY THAT WE COULD STILL BE DEALING WITH FLASH FLOOD CONCERNS ON THE EASTERN BURN SCARS THOUGH WITHOUT A SHORTWAVE LIKE WE ARE DEALING WITH NOW...THUNDERSTORMS WILL BE MORE HIT OR MISS. THIS ALWAYS POSES A CHALLENGE ON WHAT TO DO WITH FLASH FLOOD WATCHES AS THE ODDS OF GETTING HIT ARE LOWER (DUE TO LACK OF FORCING) BUT COULD BE A HIGH IMPACT EVENT IF IT DOES. NEEDLESS TO SAY...THIS THREAT WILL CONTINUE TO BE MONITORED. RESIDUAL MONSOON MOISTURE REMAINS OVER THE AREA THROUGH THE WEEKEND...THOUGH SFC DEW POINTS APPEAR TO DECREASE A LITTLE. THIS WILL MEAN HIGHER LCLS AND A LITTLE LOWER PCPN EFFICIENCIES..PARTICULARLY OVER THE MOUNTAINS. THIS WILL NOT ALTOGETHER ELIMINATE THE THREAT FOR FLASH FLOODING ON BURN SCARS...BUT IT WILL DECREASE IT SOME. TEMPERATURES WILL WARM AGAIN THROUGH THIS PERIOD. NEXT COLD FRONT WILL DROP INTO THE AREA FOR MONDAY BRINGING INCREASING LOW LEVEL MOISTURE TO THE SOUTHEAST PLAINS. THIS MAY RAMP UP THE THREAT FOR THUNDERSTORMS AGAIN FOR THE EASTERN PORTIONS OF THE AREA. MODELS STILL ADVERTISE DRIER SFC DEW POINTS ACROSS THE WESTERN MTS. HIGHER DEW POINTS LINGER ACROSS THE SOUTHEAST PLAINS ON TUESDAY SUGGESTING ANOTHER DAY FOR SCATTERED AFTERNOON THUNDERSTORMS ACROSS THE MTNS/SE PLAINS...THEN DRIER AIRMASS OUT WEST MOVES IN FOR WEDNESDAY. ECMWF LOOKS A LITTLE WETTER THROUGH THESE PERIODS THAN GFS...UNTIL WEDNESDAY WHEN IT TOO SUGGESTS SOME DRYING. -KT && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 243 PM MDT WED AUG 7 2013 AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS COLORADO THROUGH TONIGHT WITH WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY AT THE TERMINAL SITES. THUNDERSTORMS WILL IMPACT THE TERMINALS THROUGH AT LEAST 02Z WITH PERIODS OF RAIN EXPECTED TO BE AROUND THE AREA THROUGH THE OVERNIGHT HOURS. THUNDERSTORMS THAT MOVE OVER THE TERMINALS WILL LIKELY PRODUCE HEAVY RAINFALL AND LIGHTNING...WITH CIGS AND VIS REDUCED TO MVFR TO IFR CONDITIONS. LOW CIGS ARE LIKELY TONIGHT WITH RESIDUAL MOISTURE ACROSS THE AREA ALONG WITH SHOWER ACTIVITY. THERE MAY BE A DRY PERIOD IN THE MORNING WITH THE POTENTIAL FOR THUNDERSTORMS INCREASING BY THURSDAY AFTERNOON FOR ALL TAF SITES. MOZLEY && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR COZ058>068-072>089- 093>099. && UPDATE...MOORE SHORT TERM...MOZLEY LONG TERM...KT AVIATION...MOZLEY
Hazardous weather outlook, Aug 7, 4:46 PM MDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 446 PM MDT WED AUG 7 2013 COZ058>089-093>099-081300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 446 PM MDT WED AUG 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO IMPACT THE REGION THROUGH TONIGHT. THE HEAVIEST PRECIPITATION FROM STORMS WILL LIKELY COME THIS AFTERNOON THROUGH THIS EVENING. HEAVY RAIN FROM THESE STORMS WILL POSE THE RISK OF FLASH FLOODING...PARTICULARLY FOR FLOOD PRONE AREAS SUCH AS RECENT BURN SCARS. THOSE IN AND NEAR FLOOD PRONE AREAS SHOULD PAY CLOSE ATTENTION TO THE LATEST FORECASTS THE NEXT COUPLE OF DAYS...AND BE PREPARED TO TAKE ACTION IF FLOOD ADVISORIES OR WARNINGS ARE ISSUED. STRONG THUNDERSTORMS ARE POSSIBLE OVER THE PLAINS THIS AFTERNOON. HAIL UNDER AN INCH AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS...IN ADDITION TO THE HEAVY RAINFALL AND FREQUENT LIGHTNING THAT WILL BE POSSIBLE FROM ALL THE STORMS TODAY. THERE IS ALSO A RISK OF SEVERE THUNDERSTORMS OVER KIOWA...BENT... PROWERS AND BACA COUNTIES. OVER THIS AREA...HAIL LARGER THAN ONE INCH IN DIAMETER IS POSSIBLE ALONG WITH WIND GUSTS IN EXCESS OF 60 MPH. DUE TO ATMOSPHERIC SHEAR PARAMETERS...AND LOW CLOUD BASES...THERE IS A LOW PROBABILITY OF A TORNADO. AN INCH OR TWO OF SNOW ACCUMULATION IS POSSIBLE FOR ELEVATIONS ABOVE 13000 FEET BY THURSDAY MORNING. LOCALLY GREATER ACCUMULATIONS OF HAIL OR SNOW COULD OCCUR WITH THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WILL STILL BE FAIRLY WIDESPREAD ACROSS THE AREA THURSDAY AND THURSDAY NIGHT. AS A RESULT...THE POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING WILL REMAIN ELEVATED THROUGH THAT TIME. FRIDAY THROUGH SUNDAY...THE WEATHER PATTERN WILL REVERT BACK TO THE MORE TYPICAL ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...MAINLY OVER THE MOUNTAINS. WHILE RAINFALL WON'T BE AS WIDESPREAD AS ON WEDNESDAY AND THURSDAY... THE POTENTIAL FOR AT LEAST ISOLATED HEAVY RAIN AND FLASH FLOODING WILL CONTINUE...ESPECIALLY IN AND NEAR AREA BURN SCARS. THE NEXT CHANCE FOR MORE WIDESPREAD PRECIPITATION COULD ARRIVE LATE MONDAY AND PERSIST THROUGH TUESDAY. LATEST FORECAST MODELS ARE INDICATING THE NEXT SURFACE BOUNDARY WILL DROP SOUTH THROUGH THE EASTERN PLAINS AT THAT TIME...RAISING THE HEAVY RAIN AND FLASH FLOOD THREAT ONCE AGAIN. HOWEVER...MONDAY AND TUESDAY ARE STILL SEVERAL DAYS AWAY...SO FORECAST CONFIDENCE IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THROUGH TONIGHT FOR ALL OF SOUTHEAST COLORADO. 27/10
In the hours before
Local storm report, Aug 7, 5:39 PM MDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
539 PM MDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM HEAVY RAIN 5 E PUEBLO 38.28N 104.52W
08/07/2013 M1.86 INCH PUEBLO CO TRAINED SPOTTER
&&
MNLocal storm report, Aug 7, 5:40 PM MDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
540 PM MDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM HEAVY RAIN 3 N PUEBLO RESERVOIR 38.30N 104.75W
08/07/2013 M1.32 INCH PUEBLO CO TRAINED SPOTTER
&&
MNLocal storm report, Aug 7, 5:58 PM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
558 PM MDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM HEAVY RAIN 4 NNE BLENDE 38.29N 104.50W
08/07/2013 M1.86 INCH PUEBLO CO ASOS
&&
MNLocal storm report, Aug 7, 6:13 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
613 PM MDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL 5 W CAMPO 37.10N 102.67W
08/07/2013 M1.00 INCH BACA CO TRAINED SPOTTER
0439 PM HEAVY RAIN 3 NNE PUEBLO RESERVOIR 38.30N 104.73W
08/07/2013 M1.70 INCH PUEBLO CO TRAINED SPOTTER
RAIN STARTED AT 230 PM MDT.
0520 PM HEAVY RAIN 1 WSW BONCARBO 37.21N 104.72W
08/07/2013 M1.08 INCH LAS ANIMAS CO TRAINED SPOTTER
LOCAL WASHES AND STREAMS ARE RUNNING HIGH.
0539 PM HEAVY RAIN 3 N PUEBLO RESERVOIR 38.30N 104.75W
08/07/2013 M1.32 INCH PUEBLO CO TRAINED SPOTTER
0539 PM HEAVY RAIN 4 NNE BLENDE 38.29N 104.50W
08/07/2013 M1.86 INCH PUEBLO CO ASOS
0608 PM HEAVY RAIN 3 N CHERAW 38.15N 103.51W
08/07/2013 M1.50 INCH OTERO CO TRAINED SPOTTER
0608 PM HEAVY RAIN 6 WNW STONEWALL 37.20N 105.12W
08/07/2013 M1.50 INCH LAS ANIMAS CO MESONET
0608 PM HEAVY RAIN 2 NW SAN ISABEL 38.00N 105.06W
08/07/2013 M1.01 INCH CUSTER CO MESONET
&&
MNLocal storm report, Aug 7, 6:17 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
617 PM MDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HEAVY RAIN CHERAW 38.11N 103.51W
08/07/2013 M1.05 INCH OTERO CO TRAINED SPOTTER
&&
MNSpecial weather statement, Aug 7, 6:44 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 644 PM MDT WED AUG 7 2013 COZ099-080130- SPRINGFIELD VICINITY/BACA COUNTY- 644 PM MDT WED AUG 7 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN BACA COUNTY IN SOUTHEAST COLORADO... AT 642 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES EAST OF CAMPO...OR 25 MILES SOUTH OF SPRINGFIELD...WHICH WAS MOVING TOWARD THE EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... STONINGTON. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KAM
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 6:14 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 31 min |
| Aug 8, 2:13 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Aug 8, 5:44 PM MDT | Areal Flood Advisory | PUB | El Paso | 106 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.